Questions on inhalers and diabeties

Guardianstone
By Guardianstone Latest Reply 2011-04-11 11:17:07 -0500
Started 2011-04-10 17:46:26 -0500

Does albuteral sulfate or asthma cause sugar spikes? From 124 to 160 in an hour and only some water. No food for 6 + hours till after episode. Migraine spiked +3 after 2 shots of inhaler.
Is this normal? No major panic just worry.
Thank you for all info available.
Guardian stone


8 replies

kittenpurr1
kittenpurr1 2011-04-10 20:29:27 -0500 Report

Yes. Some inhalers are worse than other's. Speak to your doctor about this, I am on one that doesn't cause my heart to race, making my pulse go up.

Guardianstone
Guardianstone 2011-04-10 21:45:16 -0500 Report

Thank you. I walked down to Walgreens and talked to the pharmasist. She said that some people it can hit hard. Mine hit fast. It took 30 mins before I got home to test. brought the meter, brought the strips, forgot the lancets.

Over 200 after Walgreen's walk.
Shot time.
God bless
Guardian stone

jayabee52
jayabee52 2011-04-10 18:58:47 -0500 Report

Howdy GS!

Here's a 3 page article from MedicineNet.com: http://www.medicinenet.com/albuterol/article.htm.

On page 2 of that article it says:

"SIDE EFFECTS: Side effects include nervousness, tremor, headache, palpitations, fast heart rate, elevated blood pressure, nausea, dizziness, and heartburn. Throat irritation and nosebleeds can also occur. Allergic reactions may rarely occur and may manifest as rash, hives, swelling, bronchospasm, or anaphylaxis (shock). WORSENING OF DIABETES and lowering of potassium have also been reported. In rare patients, inhaled albuterol can paradoxically precipitate life-threatening bronchospasm." (EMPHASIS ADDED)

So it seems that it CAN affect your BG#s. But the question in my mind, did it?

You had no food for 6 hrs. If you had been typically running high, perhaps (just guessing) it could have caused a liver dump. (but if that is the case I would expect your BG would have jumped more than it did)

But more likely, the Migraine may have triggered a 36 pt. rise in your BG#s.

My beloved Jem had problems with COPD and Asthma, and used inhalers as needed. I don't remember her taking Albuterol, but she did use Qvar, and another inhaler, whose name escapes me at the moment, but it was a disc shaped inhaler.

We didn't really note any rise in BG#s when she took her inhaler, but we weren't really looking at that because she had SO MUCH else going on with her, it was tough to untangle everything. We were happy to get her BG#s below 150.

Blessings to you and yours GS

James

Guardianstone
Guardianstone 2011-04-10 19:19:18 -0500 Report

Wow, thank you James.
I knew some of the problems from drugs.com, but it was a while back, and I was here.
My shining knight again. Sorry King Arthur's position is filled.
Guardian stone

Harlen
Harlen 2011-04-10 18:27:49 -0500 Report

It dose not do a thing to my BS
Best wishes
Harlen

Guardianstone
Guardianstone 2011-04-10 18:36:29 -0500 Report

Thank you Harlen,
bs down to 117 two mins ago, migraine gone about the same time. Quo-inki-dink?
Oooooh, i said that didn't i? I've got to get out more.
Gods gifts to you
Guardian stone

Next Discussion: Don't want to lose weight »